Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

lyrehs


lyrehs

Recommended Posts

Hi.... Im an Australian Woman, Artist ,Mother,Grandmother (how did that happen so fast). Im in a space/place where I need help and advice but I feel so apathetic everything is a huge effort.Getting my thoughts coherent is so hard.

 

I feel like I have been on medication forever although its only been for 20 of my 56 years.I avoided medicating myself for so long. I have spent so many years of my life completely overwhelmed and enveloped by sadness. I have experienced extreme highs, mania I guess,which in many ways is preferable to mind numbing apathy.

 

I want to feel something.I am an artist but I have no passion for anything anymore.Part of whatever 'condition' I have meant that I always searched out, created highs something to look forward too, something to occupy my mind, to keep me going to keep me distracted. I cant even be bothered doing that,I am tired,so very worn out.I wanted to get off all the pills so I could find out who I am. I want to remember again. I want to be creative and earn more than just enough money to barely get by.

 

From reading advice on this forum I get the impression I should switch back to Effexor as its easier to divide and taper the dose. The worry for me is that I am simply a depressed person who needs to have this awful stuff in her body forever like my Dr says I need. I don't want to be that person and at times I have felt that I could be different but life goes by so very fast.

 

The journey seems so long and I don't want it to be just more of the same, I could not bare it if this is it.I know I am very down at the moment.I need more meds to stabilise myself and then taper slowly.I just cant remember what came first...the chicken or the egg. I may have been miserable before taking medication but I have felt so very bad on it. I never experience anxiety before...I didnt know what it was until Effexor and Pristiq.  

 

I am going to copy and paste my signature? I am not sure if it appears all by itself?

then again if I don't and it doesn't ........

cheers in advance for reading

Edited by scallywag
insert paragraph breaks for readability

Citalopham for about 6 years

then.... Avansa.... Lexapro.... Sodium Valproate..... Mirtazapine...plus others? 

Finished up on Effexor for 6 years highest dose 375mg..... started cutting down myself as side effect a tad unpleasant. 4 awful years to get to 75mg 

Shrink recommended 50mg prozac with 50mg Effexor for a week or two and then switch to prozac to begin tapering... Great idea.NOT!

Lost the plot and ended up on 100mg of Pristiq Ahh!

down to 50mg over 6 months.Too fast feel terrible

stupid diamond shape thats hard to cut up.

thats why I am seeking help on this forum.

I don't remember who I was. I don't trust what I remember. 

 

Link to comment
  • Moderator Emeritus

lyrehs -- Welcome to Surviving Antidepressants (SA)

 

Good on you for investigating next steps with your medication. Your signature is appearing below your post.  We use the signature to get a quick overview of your situation. Would you edit it so that dates and doses from the last 2 years are easy to find and understand?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.

 

To minimize the risk of withdrawal symptoms, we suggest that people taper by decreasing dose no more than 10% no more often than once per month. Please read more about that in these topics:

Before you begin tapering -- what you need to know.

What is withdrawal syndrome.

Why taper by 10% of my dosage?.

 

There are people who are successfully tapering Pristiq. One is a moderator ChessieCat, also a Aussie; you may want to read her introduction topic.

For more about Pristiq, please read: Tips for tapering off Pristiq (desvenlafaxine)

 

Switching to Effexor is one option but not necessarily a simple one.  To learn more about tapering Effexor, please read

Tips for tapering off Effexor (venlafaxine)

 

We have a member who made the switch from Pristiq to Effexor in the fall of 2016. To read her experience with the switch, here's topic:

baroquep: Pristiq taper help - advice needed.

 

This is YOUR introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Hi there! your thoughts about "am I just  this depressed person?" "is this is"? are very common for many people (for me and I've read about them in many posts here). It's understandable, nobody wants to suffer and everybody wants to live a life full of smiles and happiness:) Well- I think specially everybody on this forum here knows that it's just not that simple. 

First of all: 20 years is a long time to

be on these meds, so you're gonna need patience:) Can you remember how you feld before startig them? was is different? I for myself decided to finally quit those questions about "I just need those pills" because I never felt magically better on them so I figguered that I might as well feel depressed without poisoning my system. I'm guessing that you do have times where you feel better and that you just don't see it when your down. At least I can observe this phenomenon with me. When I experience a depressive phase I tend to believe that I always felt like this, it was never any better, my whole life is a dark hole... total nonsense of course. What helped me was a daily log with a color system. red - feel horrible, orange- feel so so, green- feel good. this way I got a good check to see if my fears were true (which they weren't) and over time I learned to live with Down-phases better because I know it will be over in at leas 1-2 months. These phases became less since I quit my medication so I can definitely see a huge progression. 

Have you been to therapy? If not- this might as well be of huge help. 

 

Best,

Pepita

 

2005-2006: Cipralex 5 mg

2009-2010: Cipralex 5 mg

2012-2015: Cipralex 5mg, 10mg 

tapered 10mg-7.5mg-5mg-2,5-0 (I always waited for a few weeks on the current dosage until I felt stable. Steps were too big I realized too late)

Completely drug free since August 2015

Link to comment
  • 7 months later...

Lyrehs how are you doing these days?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy